MAUDE Adverse Event Report: COOK INC GOULD INTRODUCTION SET; DYB INTRODUCER, CATHETER

COOK INC GOULD INTRODUCTION SET; DYB INTRODUCER, CATHETER
Model Number G27437
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Internal Organ Perforation (1987); Perforation of Vessels (2135); Foreign Body In Patient (2687)
Date of Event 12/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G4 ¿ pma/510(k) #: preamendment.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the catheter from a gould introduction set broke in a patient's liver.After a day, a 5 cm portion of the catheter was retained in the patient.No other adverse effects were reported for this incident.Additional information regarding event details and patient outcome has been requested but is not available at this time.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided 07jan2025 and 13jan2025.The device was required for a transjugular intrahepatic portosystemic shunt (tips) procedure.The gould catheter was used to gain access to the porta vein; however, due to thrombosis in the porta vein, the catheter was left in the patient to locally treat the thrombosis with alteplase.The hub and a few centimeters of the catheter were taped to the entry site.When checking on the patient in the morning or several hours after placement, it was discovered that the catheter separated at the hub.Approximately 15 cm of the catheter was retained in the patient.An additional surgery was performed to remove the catheter piece.During the procedure, the catheter was found to have perforated the diaphragm, thoracic wall, and a few vessels.The patient was discharged from hospital, but the thrombosis still had not been dissolved.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.G1: contact office country: united states.G1: manufacturing site country: united states.Additional information: a3a, b5, b7.Correction: d4 - lot, expiration date, d9, h3: device evaluated by mfg?: device evaluation anticipated, not yet begun, h4.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 06feb2025, it was reported that surgery was performed to remove catheter and manage bleeding.The patient remained in the hospital for two weeks before discharge and week later, underwent tips revision to resolve thrombosis.Photos provided by the customer show a piece of catheter removed from the patient.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation it was reported that the catheter from a gould introduction set broke in a patient's liver.After a day, a 5 cm portion of the catheter was retained in the patient.The device was required for a trans jugular intrahepatic portosystemic shunt (tips) procedure.The gould catheter was used to gain access to the porta vein; however, due to thrombosis in the porta vein, the catheter was left in the patient to locally treat the thrombosis with alteplase.The hub and a few centimeters of the catheter were taped to the entry site.When checking on the patient in the morning or several hours after placement, it was discovered that the catheter separated at the hub.Approximately 15 cm of the catheter was retained in the patient.An additional surgery was performed to remove the catheter and manage bleeding.During the procedure, the catheter was found to have perforated the diaphragm, thoracic wall, and a few vessels.The patient remained in the hospital for two weeks before discharge and week later, underwent tips revision to resolve thrombosis.Photos provided by the customer show a piece of catheter removed from the patient.Reviews of the documentation, including the complaint history, device history record, quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.One used device and five unused/sealed devices were received.The used device measured approximately 6.6 cm from the hub to the point of separation.The other portion of the catheter was not returned.No damage was noted to the sealed devices.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook was unable to review the device labeling, as an ifu pamphlet is not included with the complaint device.Evidence gathered upon review of dmr, dhr and device evaluation, there is no indication the complaint devices were manufactured out of specification.Cook did not identify any nonconforming material in house or in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that the cause of the event to be an unintended use error.The catheter in this set is meant for introducing and is likely not suited for applications outside of that function.Due to the catheter being left in the patient for an extended time, it¿s possible that patient activity contributed to the separation, however this cannot be confirmed without additional information.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
GOULD INTRODUCTION SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21059808
Report Number1820334-2025-00009
Device Sequence Number8154125
Product Code DYB
UDI-Device Identifier00827002274372
UDI-Public(01)00827002274372(17)270910(10)16176196
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG27437
Device Catalogue NumberGCIS-100-NT
Device Lot Number16101169
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/30/2024
Supplement Date Received by Manufacturer01/07/2025
02/06/2025
04/17/2025
Initial Report FDA Received Date01/02/2025
Supplement Report FDA Received Date01/13/2025
02/07/2025
04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexMale